MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Vascular Dissection (3160)
Date of Event 06/10/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.The reported patient effect(s) of death, stroke and dissection are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
Patient id: (b)(6).On (b)(6) 2024 percutaneous coronary intervention (pci) was performed to treat lesions in the left main trunk (lmt) and left anterior descending (lad) arteries with mild tortuosity and moderate calcification.Prior to stent implantation, the lesions were treated with intravascular lithotripsy (ivl) and pre-dilated with a non-compliant balloon.Then, a 2.25x18mm, 3x33mm and 3.5x28mm xience skypoint stents were implanted followed by post dilatation.At some point during the procedure a coronary artery dissection occurred; however was covered with stents.Then, on (b)(6) 2024 the patient experienced difficulty walking and was hospitalized.An mri revealed ischemic stroke.On (b)(6) 2024 the patient was transferred to another hospital, where on (b)(6) 2024 an ablation procedure was performed during which reported bleeding occurred in the right femoral puncture site.The patient was discharged a few days later.During the 1 year follow-up call it was reported that on (b)(6) 2025 the patient died during hospitalization.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22170979
Report Number2024168-2025-05945
Device Sequence Number13111850
Product Code NIQ
UDI-Device Identifier08717648233005
UDI-Public(01)08717648233005(17)241017(10)110084A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model Number1804225-18
Device Catalogue Number1804225-18
Device Lot Number110084A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SKYPOINT DES 3.00 X 33 RX US; XIENCE SKYPOINT DES 3.50 X 28 RX US
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexFemale
Patient Weight50 KG